Alert archive / Minnesota / Areal Flood Warnings in 2011
Areal Flood Warning 10, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Apr 10, 2011, 2:18 PM CDT for 4 counties in Minnesota. It was in force for 72 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2011, 2:18 PM CDT (19:18 UTC)
- Expired
- Apr 13, 2011, 2:00 PM CDT
- In force
- 72 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carver County, MN, Hennepin County, MN, McLeod County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 38 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 528 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
716
WGUS43 KMPX 101918
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
218 PM CDT SUN APR 10 2011
MNC019-053-085-171-131900-
/O.NEW.KMPX.FA.W.0010.110410T1918Z-110413T1900Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MN-HENNEPIN MN-MCLEOD MN-CARVER MN-
218 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
CENTRAL MCLEOD COUNTY IN CENTRAL MINNESOTA...
NORTHWESTERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
NORTHWESTERN HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHEASTERN WRIGHT COUNTY IN CENTRAL MINNESOTA...
* UNTIL 200 PM CDT WEDNESDAY
* LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS CONTINUE
TO REPORTED LOCALIZED FLOODING PROBLEMS. THE SHOWERS AND
THUNDERSTORMS THAT MOVED ACROSS THE AREA SATURDAY NIGHT PRODUCED
AN AVERAGE OF 0.25 TO 0.5 INCHES. HOWEVER ISOLATED HIGHER AMOUNTS
OF UP TO AN INCH WERE RECEIVED IN THE SOUTH FORK AND NORTH FORK OF
THE CROW BASINS. HENCE THIS MAY HAVE FURTHER FURTHER AGGRAVATING
THE SITUATION IN LOCATIONS ALREADY EXPERIENCING HIGH WATER.
ADDITIONAL PRECIPITATION IS EXPECTED TONIGHT. HOWEVER AVERAGE
RAINFALL AMOUNTS WILL BE AROUND A TENTH OF AN INCH WHICH SHOULD
NOT SIGNIFICANTLY IMPACT THE RIVER RIVER LEVELS.
* SOME LOCATIONS THAT WILL CONTINUE TO HAVE FLOODING PROBLEMS
INCLUDE AREAS ALONG THE BUFFALO CREEK...SOUTH FORK OF THE
CROW...NORTH FORK OF THE CROW AND THE CROW RIVER.
FOR ROAD CLOSURE INFORMATION...PLEASE REVERENCE MNDOT 511 WEBSITE
OR YOUR LOCAL COUNTY OR CITY WEBSITES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL AND SNOWMELT WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4524 9352 4478 9398 4471 9418 4472 9421
4471 9426 4471 9449 4492 9449 4490 9411
4498 9391 4515 9399 4530 9362
$$
DFCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Apr 10, 2:18 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 10, 2:18 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 218 PM CDT SUN APR 10 2011 .DISCUSSION... .MESOSCALE... CONDITIONS ARE COMING TOGETHER FOR CONVECTIVE INITIATION BY 330 PM...WITH RAPID DEVELOPMENT LIKELY AFTER...SOME OF WHICH IS PROBABLE TO BE TORNADIC IN THE REGION. THE MOST FAVORED AREA IN OUR CWA IS WESTERN WISCONSIN. THE LATEST HAND SURFACE ANALYSIS DEPICTS THE PRIMARY SURFACE LOW DEEPENING NEAR LAKE MILLE LACS WITH A STRONG WARM FRONT REACHING EAST OF THERE AND A COLD FRONT EXTENDING DUE SOUTH...DRAPED ABOUT 30 MILES WEST OF I-35 /AND SEEN ON THE KMPX RADAR/. A SECONDARY SURFACE CIRCULATION HAS BEEN ANALYZED ALL DAY ON THE COLD FRONT AND IS APPROACHING MASON CITY. THIS IS OF PARTICULAR INTEREST AS IT IS WHERE THE INHIBITION HAS RAPIDLY DECREASED...IN FACT THERE IS NOW NONE ANALYZED OVER CENTRAL INTO NORTHERN IA ON THE LATEST SPC MESOANALYSIS. JUST AHEAD OF THIS AREA IS POOLED 64-66 SURFACE DEW POINTS AND ENHANCED MOISTURE CONVERGENCE. THIS AREA OF SOUTHEAST MN IS ALSO AT THE NOSE OF A VERY STRONG MID-LEVEL JET /90-100 KT AT 500MB PER PROFILERS AND SEEN ON WATER VAPOR/ ALLOWING FOR DEEPER ASCENT AND SHEAR...ALONG WITH FURTHER MID- LEVEL COOLING. THE ELEVATED LAPSE RATES ARE ALREADY DRY ADIABATIC PER THE 18Z MPX SOUNDING. SO THIS INDICATES THAT DEVELOPMENT SHOULD BE RAPID ONCE THE SURFACE WARMTH AND MOISTURE CAN CONNECT IN THE VERTICAL WITH SUCH LAPSE RATES. THE CURRENT HRRR AND VSREF MODELS INDICATE THAT AROUND 330 PM IS THE FAVORED DEVELOPMENT TIME...WITH THE AREA OF ALBERT LEA TO THE ST. CROIX RIVER VALLEY MOST LIKELY. STORMS SHOULD EVOLVE TO THE NORTHEAST RAPIDLY. THE DEEP LAYER SHEAR MAGNITUDE OF 60 TO 70 KTS AND THE FRONTAL ORIENTATION FAVOR DISCRETE SUPERCELLS...WITH POSSIBLE SPLITS. THE 0-1KM SHEAR VALUES ARE AROUND 20 KTS RIGHT NOW ACROSS THE CWA WARM SECTOR...AND ARE FORECAST TO INCREASE BY THE RUC TO 25-30 KTS OVER THE EASTERN TWO TIERS OF COUNTIES. WITH OTHER PARAMETERS IN PLACE OVER THAT AREA BETWEEN 3:30PM-6PM AND THE SECONDARY SURFACE LOW MOVING THAT WAY...THAT LOCATION IS THE MOST FAVORED FOR TORNADOES IN THE FORECAST AREA. EXPLICIT CONVECTIVE RUNS OF THE NMM AND HRRR HAVE ALSO BEEN INDICATING WHAT APPEAR TO BE SUPERCELL STRUCTURES NEAR LADYSMITH TO EAU CLAIRE IN THAT TIME. AS FOR OTHER THREATS...THEY PRETTY MUCH ALL ARE IN PLAY AS DCAPE VALUES ARE QUITE LARGE...AND THERE IS PLENTY OF INSTABILITY ABOVE -20C FOR LARGE HAIL. WE HAVE ADAPTED A HIGH TEMPORAL RESOLUTION INTO THE FORECAST GRIDS THROUGH EARLY EVENING...AND MENTIONED THE CHANCE FOR TORNADOES IN THE EASTERN TWO TIERS OF COUNTIES...GIVEN IT IS THE FIRST EVENT OF THE YEAR...ANOMALOUSLY EARLY...AND THAT THERE ARE SOME PARAMETERS IN LINE FOR STRONG TORNADOES IN THAT AREA. THE THREAT SHOULD BE EAST OF THE AREA BY 8 PM...POSSIBLY AS EARLY AS 6 PM. TONIGHT...AS THE UPPER LOW SHIFTS EAST OVER THE AREA THE CHANCE FOR RAIN WITHIN THE DEFORMATION WILL CONTINUE TO MOVE FROM WEST TO EAST. THE AREA OF RAIN HAS BEEN HOLDING TOGETHER OVER THE EASTERN DAKOTAS AND SHOULD AS IT SHIFTS EAST THROUGH THE EVENING. OVERNIGHT...THE NAM FORECAST QG FORCING AND FRONTOGENESIS RAPIDLY DECREASES. SO BEING TO FADE POPS. WHILE AN ISOLATED LIGHTNING STRIKE IS POSSIBLE...HAVE NOT MENTIONED THUNDER IN THAT AREA. BEYOND...DUE TO THE ATTENTION ON SEVERE WEATHER IN THE NEAR TERM...ONLY A FEW CHANGES MADE IN THE EXTEND PERIOD. HAVE INCREASED THE CHANCES FOR RAIN ACROSS SOUTHERN MN...IN WHAT LOOKS LIKE COULD BE A WET TIME PERIOD FROM WEDNESDAY THROUGH FRIDAY. THIS IS BECAUSE OF A SLOW MOVING UPPER LOW WHICH IS IN GOOD AGREEMENT IN THE MODELS. IT IS FORECAST TO BREAK OFF FROM A LONG WAVE TROUGH OFF THE WEST COAST...AND AS IT SHIFTS EAST IT HAS LITTLE STEERING FLOW. WILL NEED TO WATCH THIS PERIOD TO SEE IF RAINFALL AMOUNTS WOULD FURTHER AGGRAVATE FLOODING. TEMPERATURES LOOK MILD ON TUESDAY WITH SUNSHINE EXPECTED...BUT THEN BELOW NORMAL TEMPERATURES ARE FORECAST FOR THE LATTER PART OF THE WEEK. && .AVIATION... /18Z TAF ISSUANCE/ SURFACE LOW PRESSURE NEARING ST CLOUD AT THIS TIME WITH A COLD FRONT EXTENDING SOUTH TO NEAR FAIRMONT. THUNDERSTORMS EXPECTED TO DEVELOP QUICKLY BETWEEN 18Z AND 20Z ALONG THIS FRONT PER THE HRRR AND VSREF FROM THE TWIN CITIES TO BLUE EARTH. BEST CHANCE FOR STORMS AT KMSP IS BETWEEN 18Z AND 21Z. KRNH HAS THEIR BEST CHANCE BETWEEN 19Z AND 22Z WITH KEAU 21Z TO 24Z. DID INCLUDE WIND GUSTS TO 35 KNOTS AND HAIL IN THE KEAU TERMINAL WHERE PROBABILITIES FOR SEVERE STORMS ARE MUCH HIGHER DURING THE MID TO LATE AFTERNOON HOURS. TO THE WEST OF THE BOUNDARY...CEILINGS PLUMMET BELOW 010 ALONG WITH VISIBILITIES GENERALLY LESS THAN 2 MILES IN BR. THESE CONDITIONS WILL LIKELY CONTINUE THROUGH THE EVENING HOURS AT KAXN...KRWF AND KSTC. LAMP GUIDANCE ALSO SHOWING IFR OR LOWER CONDITIONS SPREADING INTO KMSP...KRNH AND KEAU BY EARLY THIS EVENING. CONCERN IS THAT THIS MAY NOT BE FAST ENOUGH AND TRENDS WILL BE MONITORED. IN ADDITION...NORTHWEST WINDS AT 15-20 KNOTS WITH GUSTS TO 25 KNOTS...WILL MOVE INTO KAXN AND KRWF BY 21Z AND INTO THE EASTERN TAF SITES THIS EVENING. THE STRONGER WINDS WILL PERSIST OVERNIGHT AND MONDAY MORNING. KMSP...NARROW WINDOW EARLY THIS AFTERNOON FOR STORMS. BY 21Z...BELIEVE THE THREAT WILL BE EAST OF THE AIRPORT WITH MVFR CEILINGS QUICKLY SPREADING IN. MAIN CONCERN IS THAT CEILINGS MAY DROP BELOW 010 BETWEEN 21Z-24Z AND A TEMPO GROUP WAS INSERTED TO ADDRESS THIS. CONFIDENCE HIGH FOR CEILINGS UNDER 010 FOR MUCH OF THE NIGHT AHEAD AS VERY MOIST CYCLONIC LOW LEVEL CONDITIONS PREVAIL IN THE WAKE OF THE LOW. SOUTH WINDS 12-15 KNOTS VEERING WEST 15 TO 20 KNOTS BY 11/00Z AND NORTHWEST OVERNIGHT AND MONDAY MORNING. GUSTS 25 TO 30 KNOTS EXPECTED TONIGHT AND MONDAY MORNING. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/RAH
Hazardous weather outlook, Apr 10, 11:44 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 AM CDT SUN APR 10 2011 MNZ044-045-051>053-059>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-111645- MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN- NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 1144 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS OUTLOOKED ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST MINNESOTA AS WELL AS ALL OF WEST CENTRAL WISCONSIN. SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON FROM NEAR THE TWIN CITIES TO FAIRMONT. THE STORMS WILL MOVE RAPIDLY NORTHEAST INTO WEST CENTRAL WISCONSIN. SOME OF THE STORMS MAY PRODUCE TORNADOES AS WELL. THE STORMS ARE EXPECTED TO BE EAST OF THE OUTLOOK AREA BY 8 PM THIS EVENING. MANY RIVERS REMAIN IN FLOOD. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVERS WILL LIKELY REMAIN IN FLOOD THROUGH NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. MNZ041>043-047>050-054>058-064-065-073-111645- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- 1144 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. MANY RIVERS REMAIN IN FLOOD. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVERS WILL LIKELY REMAIN IN FLOOD THROUGH NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 46 min |
| Apr 10, 12:14 AM CDT | Special Weather Statement | MPX | Freeborn | 31 min |
| Apr 10, 12:39 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 34 min |
| Apr 10, 1:23 AM CDT | Special Weather Statement | MPX | Blue Earth | 37 min |
| Apr 10, 2:01 PM CDT | Areal Flood Warning | MPX | Brown, Chippewa, Lac qui Parle, Nicollet, Redwood, Renville and 2 more | 72 hr |
Nearby
Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.